Research & Teaching Faculty

Default Header Image

ASYMPTOTIC-BEHAVIOR IN PHASE-SPACE SCATTERING

TitleASYMPTOTIC-BEHAVIOR IN PHASE-SPACE SCATTERING
Publication TypeJournal Article
Year of Publication1992
AuthorsMuga, JG, Snider, RF
JournalPhysical Review A
Volume45
Pagination2940-2950
Date PublishedMar
Type of ArticleArticle
ISBN Number1050-2947
Abstract

The phase-space formulation of quantum scattering is discussed and the asymptotic quantities describing potential scattering in one and three dimensions (transmittances, cross sections) are analyzed. It is found that under certain conditions the transmittance in time-dependent scattering only depends on the momentum distribution of the incident packet, being independent of its particular shape in coordinate space. For three-dimensional scattering, generalized cross sections are defined for momentum coherences and a physical interpretation of the generalized optical theorem is proposed.

URL<Go to ISI>://A1992HH61700041